MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49933
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that prior to patient contact the catheter broke the moment it was put on the guide.There were no adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation ¿ evaluation: the complaint device was not returned for an evaluation and no photographs were provided.Without the complaint device, a device failure analysis was unable to be performed.A document based investigation was conducted including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.The device history records were reviewed and there were no related conformances or anomalies noted in the manufacturing and inspection process.A search for additional complaints on the same lot did not identify any additional complaints for lot 8299207.The instructions for use (ifu) provides the following information: precautions: improper handling can seriously weaken the stent.Acute bending or overstressing during placement may result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.Angulation of the wire guide or stent should be avoided.Use of a 0-degree scope lens is recommended.Scopes larger than 21.0 french are suggested.How supplied: store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.The investigation findings do not lead to a clear conclusion about the cause of the reported complaint.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
Additional information was received on 16jul2018.As reported, the catheter breakage occurred during a percutaneous endoscopy procedure.There was no patient harm.The procedure was completed successfully by inserting another catheter over the same guide.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7682799
Report Number1820334-2018-02047
Device Sequence Number13611732
Product Code FAD
UDI-Device Identifier00827002499331
UDI-Public(01)00827002499331(17)201017(10)8299207
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2020
Device Model NumberG49933
Device Catalogue NumberUSH-524
Device Lot Number8299207
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer07/16/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1